Alert archive / Indiana / Small Craft Advisories in 2021

Small Craft Advisory 26, NWS Northern Indiana

April 14, 2021

NWS Northern Indiana issued this small craft advisory at Apr 14, 2021, 10:51 AM EDT. It took effect at Apr 15, 2021, 8:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2021, 10:51 AM EDT (14:51 UTC)
In effect from
Apr 15, 2021, 8:00 AM EDT
Expired
Apr 15, 2021, 11:00 PM EDT
In force
15 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

694 
WHUS73 KIWX 141451
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1051 AM EDT Wed Apr 14 2021

LMZ043-046-142300-
/O.NEW.KIWX.SC.Y.0026.210415T1200Z-210416T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1051 AM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT
THURSDAY...

* WHAT...Northwest wind 10 to 20 knots with gusts to 25 knots.
  Waves 3 to 5 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 AM to 8 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
719 
WHUS73 KIWX 141935
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
335 PM EDT Wed Apr 14 2021

LMZ043-046-150345-
/O.CON.KIWX.SC.Y.0026.210415T1200Z-210416T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
335 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
THURSDAY...

* WHAT...Northwest wind 10 to 20 knots with gusts to 25 knots. Waves
  3 to 6 ft expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 AM to 8 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
024 
WHUS73 KIWX 150246
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1046 PM EDT Wed Apr 14 2021

LMZ043-046-151100-
/O.CON.KIWX.SC.Y.0026.210415T1200Z-210416T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1046 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
THURSDAY...

* WHAT...Northwest wind 10 to 20 knots with gusts to 25 knots.
  Waves building to 3 to 5 feet toward Thursday morning, then
  building to 4 to 7 feet Thursday.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 AM to 8 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
715 
WHUS73 KIWX 150832
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
432 AM EDT Thu Apr 15 2021

LMZ043-046-151645-
/O.CON.KIWX.SC.Y.0026.210415T1200Z-210416T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
432 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WHAT...Northwest wind 10 to 20 knots with gusts to 25 knots.
  Waves building to 3 to 5 feet toward morning, then building to 4
  to 7 feet during the day.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 AM to 8 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
171 
WHUS73 KIWX 151431
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1031 AM EDT Thu Apr 15 2021

LMZ043-046-160000-
/O.CON.KIWX.SC.Y.0026.000000T0000Z-210416T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1031 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northwest wind 10 to 20 knots with gusts to 25 knots.
  Waves 3 to 6 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
641 
WHUS73 KIWX 151943
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
343 PM EDT Thu Apr 15 2021

LMZ043-046-160300-
/O.EXT.KIWX.SC.Y.0026.000000T0000Z-210416T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
343 PM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...North wind 10 to 15 knots. Waves 3 to 5 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
672 
WHUS73 KIWX 160253
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1053 PM EDT Thu Apr 15 2021

LMZ043-046-160400-
/O.EXP.KIWX.SC.Y.0026.000000T0000Z-210416T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1053 PM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING...

Winds and waves have dropped below advisory criteria. The small
craft advisory will be allowed to expire at 11 PM EDT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 6:21 AM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Apr 14, 6:21 AM EDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
621 AM EDT Wed Apr 14 2021

.SYNOPSIS...
Issued at 346 AM EDT Wed Apr 14 2021

Generally quiet and cooler weather in store through the next week.
A few chances for light showers exist Thursday morning closer to
Michigan as well as each afternoon over the weekend.

&&

.SHORT TERM...(Today through Thursday)
Issued at 346 AM EDT Wed Apr 14 2021

Upper low, currently over NW Wisconsin, will takes its time drifting
ESE across the Great Lakes over the next 36 hours or so reaching
Western PA by 00Z Fri. This will allow for a decent, but cooler day
with afternoon highs trimmed by a good 5 to 10 degrees from
yesterday's highs. Should be a decent amount of sunshine and not as
much wind to help offset the cooler temps. Weak frontal boundary
still residing south of the area with mainly virga showers drifting
along it and trying to clip far SE areas. As the low drifts ESE the
front will also shift further south, with another stronger cold
front arriving with even colder air (-2 to -5 C 850 temps). CAA
clouds will increase through the day and especially tonight into
Thursday. Have maintained slgt chc to chc pops mainly Thursday as
upper low gets closest to area and strong vort max rotates through.
Still looks like best chances remain further NE into MI.

Overnight lows will drop into the 30s again, but cloud cover should
hopefully limit frost development. Held off on any frost addition,
but if less clouds materialize (especially S) then may need to
introduce at least some patchy frost.

&&

.LONG TERM...(Thursday Night through Tuesday)
Issued at 346 AM EDT Wed Apr 14 2021

Upper low will reach the east coast by 00Z Sat. Weaker
disturbances will drop south and east through the flow with deeper
moisture still cut off well to the south across the Gulf states.
Diurnal heating Sat and Sun afternoon, combined with these
disturbances, brings non zero chances for some showers SW on Sat
and SE Sunday. Have held with token 15 pops, but not expecting
much of anything for overall QPF. Temps will try to moderate into
the 60s towards the end of the period, but timing of waves and
continued carving of the northern stream flow may preclude that
and keep the area in below normal temps as well as nuisance low
pop chances.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 614 AM EDT Wed Apr 14 2021

Light and variable winds this morning will increase out of the
northwest by late morning with gusts as high as 20 kts. This will
coincide with good diurnal mixing as an upper low rotates over the
region. Scattered to broken strato-cu are also expected to
develop around 5kft under the mid-level inversion. Then as a
stronger shortwave swings south into Michigan late tonight,
ceilings could drop to MVFR at SBN by Thursday morning. Otherwise,
conditions should remain VFR through the period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Cobb

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 14, 4:12 AM EDT, 6 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
412 AM EDT Wed Apr 14 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-150815-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
412 AM EDT Wed Apr 14 2021 /312 AM CDT Wed Apr 14 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-150815-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
412 AM EDT Wed Apr 14 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous conditions for small craft are expected on Thursday.

Nearby

Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.